Sore arm after chemo?

hi everyone, I'm sure this has been asked before and I've done a bit of a google search, but as I'm pretty sure my arm isn't about to go black and fall off like google wants me to believe I thought I would check in here! I'm 7 days post my second AC session and have noticed that my arm is feeling like it's bruised along the vein, although it looks fine. The spot where the IV was put in is also having a hard time healing over. I just wanted to know if pain in the vein that's being used is normal as the medical team hadnt mentioned it as a possible side effect? Thanks!! :)

Comments

  • Summerhill38Summerhill38 Regional Vic Member Posts: 551
    Hi @CourtneyBianca
    Glad you are questioning Dr Google !!!  If you use it be sure only to look at decent sites like ones with an org.au or the like as you might get 1/2 decent information. Please contact your breast care nurse as she will know more about what is expected in your specific case.  Healing will be slower but it is good to query something you feel is not right as it is your body and you know it best.  If uncertain, see you doctor or go to your hospital.
    Summer  :-)
  • primekprimek Broken HillMember Posts: 3,182
    I used to feel a bit tender over the vein. However if it hasn't healed at the entry point it's imperitive you have it checked out. The area may have tissued and chemo leaked into the skin or it could be an infection. Both need a medical check. The entry point should be healed by  7 days I would think. Even if all turns out okay it's  better than leaving a potential infection there as by day 10 your white cell count will drop and ability to fight infection is greatly reduced. I don't want to scare you ...but if in doubt check it out. 

    Chemo is toxic, that's how it works. But the dangers are when people ignore side effects out of the norm and seek assistance too late. Never be embarrassed being told it's nothing to worry about. 
    Kath x
  • melclaritymelclarity Member Posts: 2,422
    @CourtneyBianca I would ring your Team ASAP tomorrow to be honest. I had exactly the same thing after one of my infusions it may have been about the 3rd, the pain was really bad up toward the bend in my arm. Turned out I had a blood clot and put on blood thinners immediately to clear it. I am also left with severe cording in that arm where the chemo killed one of the veins, it looks bad but doesnt cause any problems. Hugs Melinda ox
Sign In or Register to comment.